Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

How many eigenvalues of a random symmetric tensor are real?
HTML articles powered by AMS MathViewer

by Paul Breiding PDF
Trans. Amer. Math. Soc. 372 (2019), 7857-7887 Request permission

Abstract:

This article answers a question posed by Draisma and Horobet, who asked for a closed formula for the expected number of real eigenvalues of a random real symmetric tensor drawn from the Gaussian distribution relative to the Bombieri norm. This expected value is equal to the expected number of real critical points on the unit sphere of a Kostlan polynomial. We also derive an exact formula for the expected absolute value of the determinant of a matrix from the Gaussian Orthogonal Ensemble.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 15A18, 62H99
  • Retrieve articles in all journals with MSC (2010): 15A18, 62H99
Additional Information
  • Paul Breiding
  • Affiliation: Technische Universität Berlin, Straße des 17. Juni 136, 10623 Berlin, Germany
  • MR Author ID: 1151466
  • Received by editor(s): February 13, 2019
  • Published electronically: September 6, 2019
  • Additional Notes: The author was partially supported by DFG research grant BU 1371/2-2.
  • © Copyright 2019 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 372 (2019), 7857-7887
  • MSC (2010): Primary 15A18, 62H99
  • DOI: https://doi.org/10.1090/tran/7910
  • MathSciNet review: 4029684